Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

171 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe anxiety and sleeping issues

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3102 Questions

default
Posted on Wed, 8 Mar 2017 in Mental Health
Question: Ive been reading on anemia. I have severe anxiety and am now taking .25mg xanax when i have an attack. For the past week, i have no energy even after getting enough sleep. What could this be? Anxiety was better last week and i thought it was easing up, now its back and i cant even hardly eat
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 36 minutes later
Brief Answer:
Information

Detailed Answer:
Hi XXXXXXX XXXXXXX

I am sorry you are suffering from so much anxiety.

Xanax is a good medication for occasional anxiety. But as you have anxiety on a regular basis (even if there are some days with less anxiety) I recommend a medication such as an SSRI to prevent the anxiety in the first place. While going on the SSRI, in the first few weeks you may need to continue the Xanax, and then occasionally after that.

Xanax can cause some sedation, so that may be why you have low energy.

But if you haven't had these tests done already, I recommend getting the following blood tests:
TSH and free T4 (for thyroid function)
Fasting blood sugar or A1C (for evaluating blood sugar status)
CBC (to check for anemia)


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Thyroid

doctor1 MD

my wife hypothyroid taking thyronorm 50mcg since 1 month before she take only 25mcg dose is increase after confirm of pregnancy today i have test again report say T3 is 86.4 T4 13.00 and TSH 4.05 so plies guide what dose is recommended of thyronorm or any other tablet my wife is pregnant

doctor1 MD

dear sir, i am 56 yrs, general physician by profession running a private clinic, i have been diagnosed as having irritative bowel syndrome for last 15 yrs, now for last few days anything i eat produces too much gaseous distention and feeling fullness of abdomen, with passage of gas through mouth. Previously this was with select food items (lentils, cabbage, garlic) . i have tried prokinetics, enzyme preparations, probiotics,initially anything i tried, gave relief for sometime and then become ineffective in due course,i am taking 100 mcg of thyroxin daily for hypothyroidism ,rosuvas10 mg ,and temisartan with amllodipne for BP now BP T3, T4, TSH , LFT, KFT, CBC are all within normal limits. Although I am overweight BMI 33, and try my best (daily walk and exercise bike for 1/2hr each)but unable to reduce the weight.what else should I do to get some relief

doctor1 MD

hi my age is 26 yrs.i have done my thyroid t3, t4 &tsh test the result are - 122 ng/dl,10.10 mg/dl, 5.10 mIU/ml. Commets: suggesting Thyronormalcy. I am having knee pain from past 2 months. So i would like to know about my report and further treatment for my joint pain

doctor1 MD

hi, i ve just been to my gp this morning and they re testing me for coelic, i ve had perssitant diahorrhea and bloating for the past 4 weeks, i thought it had something to do with the hrt treatment i was taking? i m on 125mcg of thyroxine per day too, is there anything i can do to alleviate these symptoms as everything i eat causes world war 3 to erupt in my stomach and downwards

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse ,but still no luck.we did use the back medicine for m otion after 4days while using laxatives. she...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound very specific, does it? A few days ago a hot flash came on and this time the cold sweat was...